Alert archive / Kentucky / Tornado Warnings in 2022
Tornado Warning 1, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jan 1, 2022, 10:28 AM CST for Todd County, Kentucky. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2022, 10:28 AM CST (16:28 UTC)
- Expired
- Jan 1, 2022, 10:40 AM CST
- In force
- 12 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Todd County, KY
The radar
The Ft Campbell radar (KHPX), 21 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted.
526
WFUS53 KPAH 011628
TORPAH
KYC219-011700-
/O.NEW.KPAH.TO.W.0001.220101T1628Z-220101T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
1028 AM CST Sat Jan 1 2022
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Central Todd County in south central Kentucky...
* Until 1100 AM CST.
* At 1027 AM CST, a severe thunderstorm capable of producing a
tornado was located near Elkton, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
central Todd County, including the following locations... Everett
and Justice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3685 8706 3681 8727 3687 8729 3695 8706
3694 8705
TIME...MOT...LOC 1627Z 251DEG 40KT 3685 8722
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
SMITH2 follow-up statements
188
WWUS53 KPAH 011634
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
1034 AM CST Sat Jan 1 2022
KYC219-011700-
/O.CON.KPAH.TO.W.0001.000000T0000Z-220101T1700Z/
Todd KY-
1034 AM CST Sat Jan 1 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 AM CST FOR EAST
CENTRAL TODD COUNTY...
At 1034 AM CST, a severe thunderstorm capable of producing a tornado
was located near Elkton, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Everett and Justice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3685 8706 3683 8718 3691 8718 3695 8706
3694 8705
TIME...MOT...LOC 1634Z 251DEG 40KT 3688 8713
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
SMITH208
WWUS53 KPAH 011640
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
1040 AM CST Sat Jan 1 2022
KYC219-011650-
/O.CAN.KPAH.TO.W.0001.000000T0000Z-220101T1700Z/
Todd KY-
1040 AM CST Sat Jan 1 2022
...THE TORNADO WARNING FOR EAST CENTRAL TODD COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Paducah.
LAT...LON 3685 8706 3683 8718 3691 8718 3695 8706
3694 8705
TIME...MOT...LOC 1639Z 251DEG 40KT 3690 8704
$$
SMITHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jan 1, 3:09 AM CST, 7 hours 19 minutes earlier.
Area forecast discussion, Jan 1, 3:09 AM CST, 7 hours 19 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
309 AM CST Sat Jan 1 2022
.SHORT TERM...(Today through Monday night)
Issued at 300 AM CST Sat Jan 1 2022
A Tornado Watch is in effect until 7 AM CST for our far southern
counties. Active warm advection zone is strengthening with low
level jet. 0-1KM MUCAPES of 500+ J/KG is arcing into the FA in
this TOR Watch box area, with higher instability just to the
south. High theta-e/surface moisture flux convergence makes this a
prime zone for not only strong-svr storms, but flash flooding as
well, and the tornadic debris path is not far displaced, which
heightens the potential for flooding due to debris affecting
runoff. With more repeat heavy rains to come in our MDT risk
exceeding FFG area, and Flash Flood Warnings already active, the
Flood Watch continues as well. Average storm total qpf still runs
1-3" with locally higher amounts possible, esp over far southeast
Mo/southern Ky.
As low level winds pick up, coincident with the short wave
ejecting from Arkansas overtop the frontal boundary today,
anticipate svr storm potential to be concentrated on the front in
the form of bows/segments with damaging winds/isolated tornadoes
possible. That means our highest threat area remains our far
southern/southeastern counties, with higher potential to our
south/east. Depending upon how this pre dawn convection works the
environment and the boundary's wobble, it's possible there will
be a work-over affect with either the affective convective
boundary itself and/or the available MUCAPE shifting south of our
border. However, the shear is so high and this is so iffy on exact
boundary location, we hesitate to downplay at all the existent
enhanced risk that nudges into our srn KY-TN border area. It's a
possibility that is worth mentioning and keeping an eye upon for
future updates.
What happens on the system's backside tonight on the change-over
is not much changed from previous forecasts...with maybe a light
dusting of wintry pcpn possible as the cold blast onsets. Temps
will remain above freezing over the eastern half of the region
tonight, while northwest portions/higher elevations drop to the
mid 20s, even as that moisture source dries/lifts out. Wind chills
tmrw morning will range from the teens northwest to low 30s
southeast, and that won't change much through the course of the
daytime even as the cold air settles across the entire FA. Sunday
night lows in the teens and Monday highs in the 30s will be
commonplace.
.LONG TERM...(Tuesday through Friday)
Issued at 300 AM CST Sat Jan 1 2022
Tuesday-Wednesday are dry/seasonally cold as temps modify and
return to almost seasonal numbers, just before the next pcpn
chance is incoming. It's largely moisture starved but cold enough
for mostly any pcpn to offer as snowfall Wed night into Thursday,
but it's just a little too iffy/out in time to hit to hard at this
writing pcpn wise. Its main impact will be a reinforcing blast of
cold air to finish out the week, with lows into or near the
single digits by Friday morning, and even highs that day
remaining below freezing.
&&
.AVIATION...
Issued at 300 AM CST Sat Jan 1 2022
Deterioration of flight rules is ongoing, with an active
convective band streaming across MO-KY borders from the south.
This trend will continue into the early daylight hours, with
restrictions to MVFR and then IFR for both cigs/vsbys expanding
northward/becoming more prevalant with time as overall storms/pcpn
area envelopes the terminals.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through this afternoon for ILZ081>094.
MO...Flood Watch through this afternoon for MOZ076-086-087-100-
107>112-114.
IN...Flood Watch through this afternoon for INZ081-082-085>088.
KY...Flood Watch through this afternoon for KYZ001>022.
&&Hazardous weather outlook, Jan 1, 6:20 AM CST, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 620 AM CST Sat Jan 1 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 620 AM CST Sat Jan 1 2022 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight There is a chance of a strong to severe thunderstorm today, with damaging winds and isolated tornadoes the primary severe hazards. Large hail is also possible. Heavy rain and flooding remains a hazard. A Flood Watch continues for most of the area through this afternoon. Refer to the Flood Watch for details. .DAYS TWO THROUGH SEVEN...Sunday through Friday Gusty northwest winds will usher much colder air into the region, resulting in wind chills on Sunday that will dip into the teens and 20s for many locations. This will be potentially hazardous to storm victims without heat. There is also a chance of a light dusting of wintry precipitation with a small chance of light freezing rain or light snow before the precipitation completely winds down and ends. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe storms and heavy rains.
In the hours before
Local storm report, Jan 1, 8:06 AM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
806 AM CST SAT JAN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM HEAVY RAIN MURRAY 36.61N 88.32W
01/01/2022 M3.70 INCH CALLOWAY KY TRAINED SPOTTER
OCCURRED WITHIN AN 8 HOUR PERIOD.
&&
DBSpecial weather statement, Jan 1, 9:19 AM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Paducah KY
919 AM CST Sat Jan 1 2022
KYZ009-012-011615-
Calloway KY-Trigg KY-
919 AM CST Sat Jan 1 2022
...Strong thunderstorms will impact portions of southeastern Calloway
and southern Trigg Counties through 1015 AM CST...
At 918 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southwest of Land Between The Lakes
Area to 12 miles northwest of Paris Landing State Park to near Murray
to near Cottage Grove. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Land Between The Lakes Area around 930 AM CST.
This includes Interstate 24 in Kentucky between Mile Markers 68 and
69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
If on or near Kentucky and Barkley Lakes, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3650 8836 3667 8818 3687 8767 3664 8770
3663 8785 3667 8786 3668 8807 3656 8803
3651 8804 3650 8809
TIME...MOT...LOC 1518Z 245DEG 31KT 3669 8818 3654 8827 3653 8835 3643
8846
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SMITHSpecial weather statement, Jan 1, 9:52 AM CST, 36 minutes before
Special Weather Statement
National Weather Service Paducah KY
952 AM CST Sat Jan 1 2022
KYZ021-022-011645-
Muhlenberg KY-Todd KY-
952 AM CST Sat Jan 1 2022
...Strong thunderstorms will impact portions of southeastern
Muhlenberg and northeastern Todd Counties through 1045 AM CST...
At 952 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Weir to 8 miles northwest of Elkton. Movement
was east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Weir around 955 AM CST.
Other locations in the path of these storms include Dunmor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3711 8691 3709 8689 3707 8695 3707 8698
3706 8705 3687 8706 3688 8726 3707 8726
3707 8727 3714 8727 3719 8689 3718 8690
3718 8692 3714 8693 3711 8689
TIME...MOT...LOC 1552Z 247DEG 16KT 3712 8720 3691 8726
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SMITHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 1:38 AM CST | Flash Flood Warning | PAH | Calloway, Graves, Marshall, Trigg | 6 hr |
| Jan 1, 1:51 AM CST | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 39 min |
| Jan 1, 2:01 AM CST | Flash Flood Warning | PAH | Christian, Todd | 6 hr |
| Jan 1, 2:28 AM CST | Special Weather Statement | PAH | Trigg | 32 min |
| Jan 1, 2:51 AM CST | Special Weather Statement | PAH | Christian, Todd | 39 min |
| Jan 1, 3:15 AM CST | Severe Thunderstorm Warning | PAH | Christian, Todd | 30 min |
| Jan 1, 6:39 AM CST | River Flood Warning | PAH | Christian, Trigg | 2 hr |
| Jan 1, 9:19 AM CST | Special Weather Statement | PAH | Trigg | 56 min |
| Jan 1, 9:52 AM CST | Special Weather Statement | PAH | Muhlenberg | 53 min |
| Jan 1, 10:03 AM CST | Severe Thunderstorm Warning | PAH | Christian, Todd | 42 min |
| Jan 1, 10:10 AM CST | Severe Thunderstorm Warning | PAH | Muhlenberg, Todd | 26 min |
| Jan 1, 10:47 AM CST | Severe Thunderstorm Warning | PAH | Christian, Todd | 43 min |
| Jan 1, 10:57 AM CST | River Flood Warning | PAH | Christian, Trigg | 7 hr |
| Jan 1, 10:59 AM CST | Flash Flood Warning | PAH | Christian, Todd | 3 hr |
| Jan 1, 11:10 AM CST | Areal Flood Warning | PAH | Caldwell, Calloway, Christian, Hopkins, Lyon, Marshall and 3 more | 10 hr |
| Jan 1, 11:16 AM CST | Tornado Warning | PAH | Todd | 14 min |
| Jan 1, 11:29 AM CST | Tornado Warning | PAH | Todd | 16 min |
| Jan 1, 11:37 AM CST | Areal Flood Advisory | PAH | Henderson | 6 hr |
| Jan 1, 12:25 PM CST | River Flood Warning | PAH | Muhlenberg | 7 days |
| Jan 1, 12:35 PM CST | River Flood Warning | PAH | Daviess, Henderson | 14 days |
| Jan 1, 12:35 PM CST | River Flood Warning | PAH | Union | 15 days |
| Jan 1, 1:54 PM CST | Areal Flood Warning | PAH | Christian, Todd | 8 hr |
Nearby
Tornado Warnings in Kentucky, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.